Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 82, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 19, 2020, 4:18 PM CDT for Lincoln County, Missouri. It took effect at Mar 19, 2020, 5:37 PM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 4:18 PM CDT (21:18 UTC)
- In effect from
- Mar 19, 2020, 5:37 PM CDT
- Expired
- Mar 20, 2020, 10:30 AM CDT
- In force
- 17 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 22.99 ft at Mar 20, 2020, 2:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
026
WGUS43 KLSX 192118
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
418 PM CDT Thu Mar 19 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Cuivre River near Troy
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-202118-
/O.NEW.KLSX.FL.W.0082.200319T2237Z-200321T1900Z/
/TRYM7.1.ER.200319T2237Z.200320T0600Z.200320T1300Z.NO/
418 PM CDT Thu Mar 19 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Cuivre River near Troy
* until Saturday afternoon.
* At 4:00 PM Thursday the stage was 19.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this
evening and crest near 23.4 feet after midnight tonight. The
river is forecast to fall below flood stage by tomorrow morning.
* Impact: At 23.2 feet...Gravens Road begins flooding north of
Highway C.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/20 03/21 03/22 03/23 03/24
Cuivre River
Troy 21.0 19.47 21.6 12.2 9.4 9.0
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$2 follow-up statements
648
WGUS83 KLSX 200048
FLSLSX
Flood Statement
National Weather Service St Louis MO
748 PM CDT Thu Mar 19 2020
...The flood warning continues for the following rivers in
Missouri...
Cuivre River near Troy
North Fabius River near Ewing
Middle Fabius River near Ewing
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-210047-
/O.EXT.KLSX.FL.W.0082.000000T0000Z-200321T1500Z/
/TRYM7.1.ER.200319T2249Z.200320T0600Z.200320T0900Z.NO/
748 PM CDT Thu Mar 19 2020
The Flood Warning continues for
the Cuivre River near Troy
* until Saturday morning.
* At 7:30 PM Thursday the stage was 21.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 22.1 feet after midnight
tonight, then fall below flood stage Friday morning.
* Impact: At 23.2 feet...Gravens Road begins flooding north of
Highway C.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/20 03/21 03/22 03/23 03/24
Cuivre River
Troy 21.0 21.92 19.9 11.8 9.8 9.1 8.7
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
MOC111-210047-
/O.EXT.KLSX.FL.W.0073.000000T0000Z-200322T0417Z/
/EWNM7.1.ER.200319T1030Z.200319T2215Z.200320T2217Z.NO/
748 PM CDT Thu Mar 19 2020
The Flood Warning continues for
the North Fabius River near Ewing
* until Saturday evening.
* At 6:30 PM Thursday the stage was 12.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage
Friday afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/20 03/21 03/22 03/23 03/24
North Fabius River
Ewing 11.0 12.94 12.2 9.5 7.7 6.3 5.7
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-210047-
/O.EXT.KLSX.FL.W.0081.200320T0043Z-200322T1200Z/
/EWMM7.1.ER.200319T2035Z.200320T0600Z.200321T0600Z.NO/
748 PM CDT Thu Mar 19 2020
The Flood Warning continues for
the Middle Fabius River near Ewing
* from this evening to Sunday morning.
* At 6:30 PM Thursday the stage was 12.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.0 feet after midnight
tonight, then fall below flood stage Saturday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/20 03/21 03/22 03/23 03/24
Middle Fabius River
Ewing 12.0 12.80 13.0 11.3 8.6 6.4 5.1
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$988
WGUS83 KLSX 201530
FLSLSX
Flood Statement
National Weather Service St Louis MO
1030 AM CDT Fri Mar 20 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Cuivre River near Troy
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-201600-
/O.CAN.KLSX.FL.W.0082.000000T0000Z-200321T1500Z/
/TRYM7.1.ER.200319T2249Z.200320T0815Z.200320T1456Z.NO/
1030 AM CDT Fri Mar 20 2020
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 10:00 AM Friday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 9:56 AM Friday.
* The river will continue falling to 11.8 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Cuivre River
Troy 21.0 20.96 11.8 9.3 8.7 8.4 8.2
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 19, 3:59 PM CDT, 19 minutes earlier.
Area forecast discussion, Mar 19, 3:59 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
359 PM CDT Thu Mar 19 2020
.SHORT TERM... (Through Late Friday Night)
Issued at 334 PM CDT Thu Mar 19 2020
Main issue tonight remains any threat of storms and severe
weather. The greatest corridors of MLCAPE reside across southeast
MO into southern IL and also across northern MO. This is where the
highest thunderstorm chances and best severe weather potential
will reside with a hail threat with any storms in the northern
CWA, while all severe hazards are possible across the far
southern CWA with strong low and deep layer shear supporting the
potential for supercells and bowing line segments. The southern
CWA also has potential for repeat/training storms and thus a heavy
rain threat which is covered by the current flash flood watch. In
between these two areas the instability and overall forcing is
much less and storm coverage may be quite low and only isolated. I
think the thunderstorm threat will wane significantly by late
evening and end all together overnight. The cold front will then
move southward across the area overnight and be located just north
of St. Louis by 12z. Gusty northwest winds, stratus, strong CAA,
and spotty showers will be possible with the cold front itself.
The cold front will move rather quickly from just north of St. Louis
through the CWA on Thursday morning. Gusty northwest winds, stratus,
strong CAA and spotty showers will be possible with the cold
front itself. Falling temperatures are expected in the wake of the
fropa on Friday.
Glass
.LONG TERM... (Saturday through Next Thursday)
Issued at 334 PM CDT Thu Mar 19 2020
A large surface high pressure system will then dominate the area
Saturday into Sunday resulting in well below normal temperatures.
The center of this high will be shifting from the upper MS Valley
into the Great Lakes region on Saturday and then we are on the
western periphery on Sunday. The models have come into better
agreement with a wave of precipitation impacting the area very
late Saturday night into Sunday. The thermal structure varies with
the NAM as usual the coldest model. I think we could see a
rain/snow mix or wet snow during Sunday morning with best chances
from central MO through northeast MO and west central IL.
Temperatures are marginal and the best case would result in light
accumulations on grassy or elevated surfaces with all rain by
afternoon as low levels warm.
There are additional precipitation chances next week associated
with migratory short waves in the flow aloft. There is increasing
consensus on a threat of rain/showers on Tuesday and this short
wave trof actually has a surface low/cold front associated with
it. Precipitation chances beyond the Tuesday system are a bit iffy
with less confidence in forecast details as the models and
ensembles diverge on the timing and location of additional short
waves.
Glass
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1241 PM CDT Thu Mar 19 2020
The more continuous shield of rain has exited northeast of the
terminals and overall flight conditions have improved. I think we
will see a mix of VFR and MVFR flight conditions this afternoon
and evening. Passing showers may impact KUIN and KCOU through 21z
or so, while the St. Louis terminals will see a higher probability
of showers through 21z. After 21z the probability of thunderstorms
increases but the coverage is expected range from isolated-
scattered therefore confidence in directly impacting a terminal is
hard to gauge and have opted for VCTS. If a thunderstorm directly
impacts a terminal then a period of hail, strong winds, and IFR
flight conditions could accompany the storm. I think the threat
of any showers or storms will have passed by 02-03z. Otherwise
gusty southerly winds are expected the remainder of the afternoon
into the early evening.
Overnight and into Friday morning a cold front will move through
the area accompanied by gusty northwest winds and stratus/MVFR
flight conditions.
SPECIFICS FOR KSTL:
I think we will see a mix of VFR and MVFR flight conditions this
afternoon and evening. Periods of showers will impact KSTL through
21z. After 21z the probability of thunderstorms increases but the
coverage is expected range from isolated-scattered therefore
confidence in directly impacting the terminal is hard to gauge
and have opted for VCTS. If a thunderstorm directly impacts KSTL
then a period of hail, strong winds, and IFR flight conditions
could accompany the storm. I think the threat of any showers or
storms will have passed by 02-03z. Otherwise gusty southerly winds
are expected the remainder of the afternoon into the early
evening.
On Friday morning a cold front will move through the area
accompanied by gusty northwest winds and stratus/MVFR flight
conditions.
Glass
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 1 AM CDT Friday for Crawford MO-Iron MO-
Jefferson MO-Madison MO-Reynolds MO-Saint Francois MO-
Sainte Genevieve MO-Washington MO.
IL...Flash Flood Watch until 1 AM CDT Friday for Bond IL-Clinton IL-
Fayette IL-Marion IL-Monroe IL-Randolph IL-Saint Clair IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Mar 19, 4:11 PM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 411 PM CDT Thu Mar 19 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-202115- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 411 PM CDT Thu Mar 19 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Severe thunderstorms are possible this evening across southeast Missouri and southwest Illinois with a threat of large hail, damaging winds, and tornadoes. Elsewhere there is a chance of thunderstorms this evening with an isolated severe storm possible. A Flash Flood Watch is in effect this evening across southeast Missouri and southwest Illinois due to potential for heavy rain and flash flooding from multiple rounds of storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening. Spotters are encouraged to report any severe weather and rainfall amounts in excess of an inch or any flooding, if observed, to the National Weather Service. Glass
In the hours before
Local storm report, Mar 19, 12:24 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HEAVY RAIN 2 NW SWANSEA 38.57N 90.02W
03/19/2020 M1.50 INCH ST. CLAIR IL TRAINED SPOTTER
RAINFALL TOTAL SO FAR TODAY.
&&
MAPLESLocal storm report, Mar 19, 12:25 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM HEAVY RAIN 2 SE CENTREVILLE 38.55N 90.07W
03/19/2020 M1.36 INCH ST. CLAIR IL AMATEUR RADIO
&&
MAPLESLocal storm report, Mar 19, 12:27 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1227 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HEAVY RAIN SAINT JACOB 38.72N 89.77W
03/19/2020 M1.31 INCH MADISON IL AMATEUR RADIO
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:42 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 24 days |
| Mar 18, 9:01 PM CDT | River Flood Warning | LSX | Marion | 35 days |
| Mar 19, 3:43 AM CDT | Flash Flood Watch | LSX | Crawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more | 21 hr |
| Mar 19, 6:53 AM CDT | River Flood Warning | LSX | Lewis | 28 hr |
| Mar 19, 8:07 AM CDT | River Flood Warning | LSX | Cole | 43 hr |
| Mar 19, 10:28 AM CDT | River Flood Warning | LSX | Reynolds | 47 hr |
| Mar 19, 10:38 AM CDT | River Flood Warning | LSX | Cole, Osage | 71 hr |
| Mar 19, 10:43 AM CDT | River Flood Warning | LSX | Franklin, Warren | 6 days |
| Mar 19, 10:43 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 7 days |
| Mar 19, 11:06 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| Mar 19, 11:17 AM CDT | River Flood Warning | LSX | Crawford, Washington | 48 hr |
| Mar 19, 11:52 AM CDT | River Flood Warning | LSX | Lewis | 70 hr |
| Mar 19, 4:55 PM CDT | River Flood Warning | LSX | Osage | 10 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.